MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER

BOSTON SCIENTIFIC CORPORATION V-14 CONTROL WIRE; WIRE, GUIDE, CATHETER
Model Number 40456
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/12/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that tip detachment occurred.A 300cm angled tip v-14 control wire was selected for use.However, when the physician pulled the guidewire out of the catheter, the tip was all coiled up and broke off.The tip portion of the device was already outside of the body at the time of fracture.The procedure was completed with a different device.There were no patient complications nor injuries reported.
 
Additional Manufacturer Narrative
B5.Describe event or problem updated.
 
Event or Problem Description
It was reported that tip detachment occurred.A 300cm angled tip v-14 control wire was selected for use.However, when the physician pulled the guidewire out of the catheter, the tip was all coiled up and broke off.The tip portion of the device was already outside of the body at the time of fracture.The procedure was completed with a different device.There were no patient complications nor injuries reported.It was further reported that the surgeon noted that the tibial vessel in which he was attempting to traverse was extremely calcified and that the tip began to detach from the body of the guide wire due to it becoming fixed in the calcium.The guide wire was removed completely into the diagnostic catheter before the tip completely detached for the wire body.The entire wire/tip and catheter were removed and the tip completely detached in the catheter during this process.
 
Additional Manufacturer Narrative
Device eval by mfr: the returned device matches with upn provided by the customer.Guidewire was visually inspected, and it was noticed that distal tip was kinked and the polymer jacket was detached from the distal tip section, the polymer section detached was returned with the device.No more visual damages were found in the device.Distal tip kinked and polymer jacket detached was confirmed under microscope inspection.
 
Event or Problem Description

Brand Name
V-14 CONTROL WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12737970
Report Number2134265-2021-13344
Device Sequence Number4127409
Product Code DQX
UDI-Device Identifier08714729799238
UDI-Public08714729799238
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K112745
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/22/2023
Device Model Number40456
Device Catalogue Number40456
Device Lot Number0027187753
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/15/2021
Supplement Date Received by Manufacturer11/04/2021
12/08/2021
Initial Report FDA Received Date11/02/2021
Supplement Report FDA Received Date11/24/2021
12/27/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown